Feeling down


#1

My neurologist has talked me into using Neupro patches.
They contain rotigotina.
I was OK on 2mg but now I have upped to 4mg I am feeling really down and negative. I thought I had seen the back of the tears but the darkness is back and I can only put it down to the meds
My neurologist gets angry with me because she says that I don’t give anything enough time.
I am supposed to be upping the dose to 6mg eventually and my next appointment with her is in August.
I sometimes feel like I am going mad.
When I was completely off the meds, my head was clearer but my body was struggling. With the meds most people would hardly notice that I have pd.
They can’t see inside my head.
That’s where it is running wild.
They say that Parkinsons doesn’t kill you.
I’m not sure sometimes if this is really living.
Hubby


#2

I am really very sorry to hear that it is so bad (I expect I am speaking for everyone). Somehow we all have to try to be positive - which can be very difficult at times.
Anything which takes your mind off your condition may help - even a little read https://parkinsonslife.eu/category/wellbeing/. Whatever - I wish you all the best


#3

I know it’s the last thing you want when you’re low but you really can’t beat exercise as a therapy. I have a wii balance board and go off skiing or for a round of golf!
I would however encourage you to think about seeing your GP because it sounds like you are very low.
Every sympathy for you and completely know what it’s like, I would go so far as to say I think it’s healthy to allow yourself an interval of, shall we say mourning your previous good health but set a time where you stop, dust yourself off to stand up and tackling it head on again.
Wish you all the best XX


#4

I too am on neuro patches 10 mg; as well as numerous other meds. I recently had DBS and now on 6mg neuro patchs and other meds. I agree with you regarding feeling down; me too and hate the way it has changed my personality. Are you on antidepressants? They take the edge of it I find ; have you spoken to your GP?


#5

Lainer. I think that you are right about the fact that I am in mourning for the old me.
What I also find gets me down is that there is no beating this thing. No matter what effort you put in you can’t win.
Having been a sportsperson for my whole life, that destroys me.
Hubby


#6

@hubby beat it one day at a time. Don’t waste your time fighting the disease, that’s got you, nothing can change that so forget it.
When first diagnosed I came here for help and people advised me not to fight PD and I left thinking they were being defeatist. Only years later did I understand what they meant. Focus your energy on the victories that you can snatch from the jaws of Parkinson’s. Day by day, activity by activity sometimes hour by hour but you will find a way.


#7

‘Parkinsons does’nt kill you, it just takes your life away’
Didn’t you write that poem, – I had a little cry for me? I have read and re-read thaat poem so many times, I am not sure what it says about my personality but I find it so comforting that someone out there somewhere understands what I am feeling and thinking.
As for doctors and medication, I was thrown off one man’s list for being argumentative and unco-operative about medication. It was only the second time he had seen me, I arrived at his clinic soaked through and emotional having lost my way in a town I didn’t know well and he wanted to put me on a 9 month course of anti-dpressants. Prat.


#8

@Mosie thanks I’ve never actively looked at poems etc so I’d missed that

@Hubby that poem is beautiful. Do you mind if I post it to Facebook?


#9

Hello Hubby

I listened to what my body was telling me and now my head is much better. Only you know how you feel, I had strength to make decisions on my own care, eg refusing many drugs. I am 100% better than I was, it’s taken me 2 years of writing and a life time of understanding. Now I know what’s right for me and I utilise speciality input, but that’s what it is, advice and input. J


#10

Thank you so much.
I’m going to do something with the rest of my life.
I’m not sure how or what, but I can’t live with the negativity.
Mosie. Of Course you can put anything of mine on Facebook.

Something new starts today


#11

@Hubby every single one of my FB friends, some that haven’t posted in months have posted how touched they are by your words and how eloquently you put your thoughts on paper
Xx


#12

Thanks Lainer.
I appreciate that.


#13

I’ve lost the f book group, can you provide the link please. :flushed:


#14

You hit the nail on the head on your last sentence man. I am 2 years in as diagnosed at 44 and i have noticed this kind of masking too. Roll on stem celll and gene therapy.
Si.


#15

Hi hubby
I am on patches my specialist just upped them last month from 8mg to 12 also on sinnemet and opicapone once a day an enhancer for sinnemet anyway thought i was going mad or dying 2weeks pf pure hell till parkinson nurse said they were probably the culprit and reduced them back got 2 more to go ,i feel rushed from diagnosis 4years ago meds altered every 6 months ,too much but put belief in the specialists who knows best ?


#16

Wow Laney!
This is why this forum is so useful.
These drugs can really mess with your head and six months or a year is too long between consultations.
It is well known that every Parkinsons sufferer is different. So why do we get lumped together and treated the same?
I have experimented with chemical and herbal remedies. I have no idea at what level my Parkinsons is, although I saw my notes which said that I am at stage two.
Some things come and go.
My physical constants are cramps, stiffness, restricted use of my right hand, dragging of right leg (this I am working on and I can improve if I concentrate).
Mentally is more difficult to gauge. I have had periods of total despair. It, absolutely consumes me and I can’t stop crying. Often not even knowing why. It’s horrible.
Ii have become very sensitive to verbal criticism, as I see it. Even though it may not be there. I can’t deal with conflict.
Other times I really feel pretty normal.
I also find that I have a massive energy drop in late afternoon. This is another constant. If I could find a booster for this period of the day it would really help. I am pretty good for nothing in the evening.
I am leaving off the patches and taking just Azilect and 1/2 sinemet twice a day from my chemical stash. From my herbal pharmacy I am taking two drops of cbd oil, four YTE tablets, two vitamin B tablets, magnesium, manganese and Ginkgo Biloba. The cbd oil is 16% strength.
I feel like I am close to managing myself although the afternoon is a problem.
I don’t have any medical training. I just work on how I feel myself.
If it makes me feel bad I stop taking it.
Hope this helps.
Hubby


#17

Sorry I can’t offer advice on your feeling down and negative. I wondered why you were put on Neuro patches - a dopamine agonist -were you taking Madopar or Sinemet before the patches. I may be wrong but I thought Neurpro patches were used when a patient couldn’t swallow tablets. I think Neurologists also seem to want to up medication.When my Husband was in Hospital with a chest infection he couldn’t swallow his usual Madopar tablets and the Pharmacist converted his dosage to 16mg immediately. I have read that the patches should be increased slowly. He was just too sleepy all the time. I hope that you will feel more positive soon.
Joanie


#18

I am still on sinemet and azilect. My neurologists plan seems to be to up the dosage gradually with the patches.
A low dose helps, but as soon as I up the dose as prescribed by my neurologist it knocks me sideways and I stop using the medication.
I then feel better for a while but gradually have to try again with the small doses.
I get to a certain level, then I feel bad, so I take it down again.
My days are pretty much over by 4-5pm when it’s like my battery died.
If I could find a way of getting a few more hours at the end of the day it would improve things considerably.
Hubby


#19

Hi hubby
I take a single tablet called opicapone at 9pm it supposed to enhance sinnemet and they should give you an extra hour, a lot of your symptom i can relate to , but i get better more as the day goes on ,not much go in me in mornings so dont plan things in mornings but could change again , felt really good sunday then absoloute crap today it gives you a glimpse of the old you then snatches it away again , it may be worth you trying the tab see if it can improve your nights .Laney


#20

That’s one I haven’t heard of Laney. Thanks.